Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 20, 2011, 5:17 AM MDT. It took effect at Mar 21, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 5:17 AM MDT (11:17 UTC)
- In effect from
- Mar 21, 2011, 11:00 AM MDT
- Expired
- Mar 20, 2011, 3:52 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS75 KABQ 201117 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT SUN MAR 20 2011 ...STRONG AND POSSIBLY DAMAGING WINDS ARRIVING FOR PART OF WEST AND CENTRAL NEW MEXICO MONDAY... .WINDS ALOFT AS WELL AS THE SURFACE PRESSURE GRADIENT WILL BE INCREASING SUBSTANTIALLY ACROSS NORTH AND CENTRAL NEW MEXICO MONDAY. THE RESULT WILL BE A MARKED INCREASE IN WIND SPEEDS ACROSS MUCH OF WEST AND CENTRAL NEW MEXICO...ESPECIALLY MONDAY AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE KICKED UP BY THE STRONG WINDS. NMZ502-505-508-202200- /O.NEW.KABQ.HW.A.0004.110321T1700Z-110322T0200Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS- 517 AM MDT SUN MAR 20 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. * LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU AND SOUTHWEST MOUNTAINS. * WINDS...FROM THE SOUTHWEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 55 OR 60 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 1 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ521-523-526-529-539-540-202200- /O.NEW.KABQ.HW.A.0004.110321T1700Z-110322T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT SUN MAR 20 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * LOCATION...THE SANDIA AND MANZANO MOUNTAINS...CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS... EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...FROM THE SOUTHWEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 55 OR 60 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 2 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING U.S. HIGHWAY 285 AND 380 AS WELL AS STATE ROUTE 42. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 43/52
1 follow-up statement
569 WWUS75 KABQ 202152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT SUN MAR 20 2011 ...STRONG AND POSSIBLY DAMAGING WINDS ARRIVING FOR PART OF WEST AND CENTRAL NEW MEXICO MONDAY... .WINDS ALOFT AS WELL AS THE SURFACE PRESSURE GRADIENT WILL BE INCREASING SUBSTANTIALLY ACROSS NORTH AND CENTRAL NEW MEXICO MONDAY. THE RESULT WILL BE A MARKED INCREASE IN WIND SPEEDS ACROSS MUCH OF WEST AND CENTRAL NEW MEXICO...ESPECIALLY MONDAY AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE PICKED UP BY THE STRONG WINDS. NMZ502-505-508-210500- /O.UPG.KABQ.HW.A.0004.110321T1700Z-110322T0200Z/ /O.NEW.KABQ.HW.W.0003.110321T1500Z-110322T0200Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS- 352 PM MDT SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU AND UPPER GILA REGION OF THE SOUTHWEST MOUNTAINS. * WINDS...FROM THE SOUTHWEST INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 12 PM AND 6 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED ON INTERSTATE 40 FROM THE ARIZONA BORDER TO CHURCH ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ521-523-526-529-539-540-210500- /O.UPG.KABQ.HW.A.0004.110321T1700Z-110322T0200Z/ /O.NEW.KABQ.HW.W.0003.110321T1700Z-110322T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 352 PM MDT SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SANDIA AND MANZANO MOUNTAINS...CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS... EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...FROM THE SOUTHWEST INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 2 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING U.S. HIGHWAY 285 AND 380 AS WELL AS STATE ROUTE 42. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ524-210500- /O.NEW.KABQ.HW.W.0003.110321T1700Z-110322T0200Z/ SOUTH CENTRAL HIGHLANDS- 352 PM MDT SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * LOCATION...THE SOUTH CENTRAL HIGHLANDS. * WINDS...FROM THE SOUTHWEST INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 2 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ512>515-527-528-530>538-210500- /O.NEW.KABQ.WI.Y.0013.110321T1700Z-110322T0200Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 352 PM MDT SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST AND EAST CENTRAL NEW MEXICO AND CHAVES COUNTY. * WINDS...SOUTHWEST AT 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 1 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW THREE MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ501-506-507-509-518>520-522-525-210500- /O.NEW.KABQ.WI.Y.0013.110321T1700Z-110322T0200Z/ NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- SAN FRANCISCO RIVER VALLEY-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY- UPPER TULAROSA VALLEY- 352 PM MDT SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * LOCATION...THE NORTHWEST PLATEAU...WEST CENTRAL HIGHLANDS AND MOUNTAINS...SANTA FE AND ALBUQUERQUE METRO AREAS...AND THE SAN FRANCISCO...LOWER RIO GRANDE...ESTANCIA AND UPPER TULAROSA VALLEYS. * WINDS...SOUTHWEST AT 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 1 AND 7 PM MDT. * VISIBILITY...LOCALLY REDUCED BELOW THREE MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 20, 3:36 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 20, 3:36 AM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MDT SUN MAR 20 2011 .DISCUSSION... FAIRLY QUIET WX PATTERN NEXT 18 TO 24 HRS BEFORE MA NATURE HUFFS AND PUFFS AND IN GENERAL GETS QUITE FRISKY ONCE AGAIN. ANOTHER MILD TO VERY WARM DAY TODAY ACROSS NM WITH NEAR RECORD MAX TEMPS POSS IN AND NEAR LOWER PECOS RIVER VALLEY. WINDS WILL BE BREEZY IN SPOTS ACROSS W CENTRAL AND SW MTNS...AS WELL AS ALONG AND A LITTLE WAYS E OF CENTRAL MTN CHAIN. DRY LINE JUST W OF TX LINE SHOULD MIX WELL OUT INTO TX THIS AFTN. WIND SPEEDS LIKELY TO INCREASE 10 TO 15 KTS FURTHER MON OVER TODAY AND THAT IS LIKELY TO GENERATE FAIRLY WIDESPREAD WIND ADVISORY CRITERIA FOR MUCH OF W CENTRAL AND SW MTNS AS WELL AS GOOD PORTION OF AREA ALONG AND E OF CENTRAL MTN CHAIN. MORE IMPORTANTLY THERE MAY WELL BE SOME POCKETS NEAR OR JUST OVER THE LINE OF HIGH WIND WARNING CRITERIA. THESE TO BE MAINLY FROM HIGHER RIDGES OF SANDIA MTNS S TO SACRAMENTOS THEN E FROM THERE INTO ADJACENT HIGHLANDS TO THE EAST AND ALSO SOME OF THE W CENTRAL AND SW MTNS ZONES...THUS THOSE ZONES WILL HAVE A HIGH WIND WATCH HOISTED FOR MON. SOME 70 TO 80KT 500MB WINDS NOTED EARLIER ON THE MODEL GRAPHICS. SOME CLOUDINESS WILL PREVENT COMPLETE MIXING UP TO THAT LEVEL...BUT 30 TO 45 MPH SFC WINDS DO NOT SEEM OUT OF LINE FOR THE AFTERNOON. AS FOR PCPN MODELS HAVE BEEN PRETTY CONSISTENT THE LAST SVRL RUNS WITH BRINGING IN SOME LIGHT TO MODERATE RAIN AND SNOW AMTS INTO W CENTRAL AND NW NM MON EVE...PERHAPS TOUCHING ON THE CHUSKA RANGE N ACROSS FAR W SAN JUAN COUNTY AND E TO THE S SAN JUANS BY LATE MON AFTN. THIS WILL SPREAD ACROSS MUCH OF NW THIRD OF NM BY OR DURING MON NIGHT. SNOW LEVELS LIKELY TO DROP TO ROUGHLY BETWEEN 5500 AND 6500 FT BY LATE EVE OR NIGHT...BUT AT THIS TIME SNOW AMOUNTS TO MARGINAL AND EVENT IS TOO FAR OUT...FOURTH PERIOD...TO SERIOUSLY CONSIDER ISSUING WINTER WX ADVISORY JUST YET. WILL HAVE TO BE CONSIDERED NEXT 1 TO 3 SHIFTS HOWEVER...ESPECIALLY IF AMTS LOOK TO BE A LITTLE HIGHER. THE SYSTEM BRINGING THE WINDS AND NW NM PCPN WILL ALSO USHER IN FOR TUE A ROUGHLY 10 TO 18 DEGREE TEMP DROP MON TO TUE AND RETURN TO DRY CONDITIONS. 43 && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL OVER NORTHERN AND CENTRAL NEW MEXICO THROUGH SUNDAY EVENING. A DRY AND MODERATE SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO PERSIST OVER THE STATE...AND AS THE AFTERNOON APPROACHES MIXING WILL LEAD TO BREEZY TO WINDY CONDITIONS REDEVELOPING. SOME OCCASIONAL GUSTS TO 30 KT ARE POSSIBLE IN THE HIGHER TERRAIN OVER THE GILA AND ALSO OVER THE NORTHEAST HIGHLANDS NEAR KLVS AND THE NEIGHBORING INTERSTATE 25 CORRIDOR. DRYLINE WILL TRY TO BULGE BACK WESTWARD AFTER MIDNIGHT IN THE EASTERN PLAINS...BUT SHOULD ONLY MAKE IT TO A KCVS TO KROW LINE. IF ANY LOW CLOUDS DEVELOP THEY WILL LIKELY STAY ALONG AND EAST OF THIS LINE EARLY MONDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO AS DRY SOUTHWESTERLY FLOW ALOFT PREVAILS AHEAD OF DEEP UPPER LOW NEAR THE WEST COAST. SPEEDS ALOFT WILL STAY MODERATE TODAY WITHOUT ANY REALLY WELL-DEFINED SURFACE LOW PRESENT TO THE LEE OF THE MOUNTAINS. THIS WILL KEEP WINDS FROM GETTING TOO STRONG IN A LOT OF AREAS...HOWEVER WINDS ARE STILL EXPECTED TO EXCEED CRITICAL THRESHOLDS IN THE NORTHEAST HIGHLANDS NEAR THE LAS VEGAS AREA AND NEARBY I-25 CORRIDOR. VERY LOW DEWPOINTS WITHIN THE SINGLE DIGITS AND SUBZERO READINGS ARE ALREADY IN PLACE OVER THE WESTERN TWO THIRDS OF THE STATE AND QUICKLY ADVANCING EASTWARD TOWARD THE TEXAS BORDER IN ALL BUT THE SOUTHEASTERN PLAINS. THE MOISTURE WILL BE SCOURED OUT LIKELY BEFORE THE DEEP MIXING ENSUES WITH 25 TO 30 C DEWPOINT DEPRESSIONS FORECASTED AT H7. BOTTOM LINE WILL BE RH VALUES PLUMMETING TO SINGLE DIGITS IN ALMOST ALL ZONES OF THE FORECAST AREA TODAY. RED FLAG WARNING WILL CONTINUE FOR FWZ103 AND FWZ104 WHERE STRONGEST WINDS WILL INTERSECT THE ADJOINING BOUNDARIES OF THE ZONES. POOR RH RECOVERY IS EXPECTED TONIGHT IN MUCH OF THE CENTRAL VALLEYS AND MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. DRYLINE WILL TRY TO ADVANCE BACK WEST...BUT IS NOT EXPECTED TO PENETRATE MUCH FARTHER THAN A CLOVIS TO ROSWELL LINE. AREAS EAST OF THIS LINE WILL OBVIOUSLY SEE BETTER RH RECOVERY DUE TO INCREASING DEWPOINTS. WINDS ALOFT WILL BE STRENGTHENING FROM THE SOUTH SOUTHWEST AS UPPER LOW OPENS INTO WAVE OVER CALIFORNIA. THIS WILL SET THE STAGE FOR A WIDESPREAD CRITICAL DAY ON MONDAY. WHILE THE TROUGH WILL BE LIFTING EAST NORTHEAST INTO THE WESTERN U.S. THE FLOW ALOFT WILL CONTINUE TO STRENGTHEN OVER NEW MEXICO WITH A SIGNIFICANT MID LEVEL DRY SLOT STILL PROGGED TO MOVE OVERHEAD PER THE GFS. AS MIXING SUCCUMBS TO STEEP LAPSE RATES AND ABOVE NORMAL TEMPERATURES ANY SEMBLANCE OF A DRYLINE WILL BE QUICKLY ERODED AWAY TO THE EAST. IN FACT MUCH OF THE AREA WILL ONCE AGAIN SEE RH VALUES FALLING TO THE 5 TO 15 PERCENT RANGE WITH MUCH STRONGER WINDS. SOME GUSTS COULD REACH 60 MPH IN HIGHER TERRAIN AREAS. THE EVOLUTION OF THE MID LEVEL DRY SLOT WILL LIKELY PLAY A PIVOTAL ROLE IN THIS EVENT...BUT AT THIS TIME IT APPEARS MOST AREAS WILL EASILY REACH CRITICAL THRESHOLDS AND MANY CENTRAL TO EASTERN AREAS REACHING EXTREME CONDITIONS. WILL NOT COMPLETELY BE OUT OF THE WOODS FOR TUESDAY. THE ARRIVAL OF THE ATTENDANT PACIFIC FRONT WILL BOOST HUMIDITIES SOME...AND PRECIPITATION WOULD HAVE ENTERED THE NORTHWEST THIRD OF THE STATE. HOWEVER...VERY STRONG WINDS ALOFT WILL CONTINUE TO BE IN PLACE OVER THE STATE WHILE THE SURFACE LOW SLOWLY EXITS INTO THE GREAT PLAINS. THUS...MUCH OF THE EASTERN PLAINS WILL ONCE AGAIN SEE CRITICAL CONDITIONS DUE TO THE STRONG WINDS AND CONTINUED MIXING OF VERY DRY AIR ALOFT. BREEZY CONDITIONS ARE EXPECTED WEDNESDAY WITH TEMPERATURES SLOW TO REBOUND IN THE EAST DUE TO REMNANT EFFECTS OF THE FRONT. WINDS WILL STRENGTHEN AGAIN ON THURSDAY WITH ANOTHER WIDESPREAD CRITICAL DAY POSSIBLE IN MUCH OF THE EAST. THE PATTERN REMAINS RATHER PROGRESSIVE WITH UPPER TROUGHS PASSING NORTH OF NEW MEXICO AND KEEPING THE ENHANCED WINDINESS OFF AND ON INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 35 66 33 / 0 0 5 30 DULCE........................... 64 27 65 35 / 5 0 5 30 CUBA............................ 65 29 67 33 / 0 0 5 20 GALLUP.......................... 65 28 62 30 / 0 0 5 30 EL MORRO........................ 64 27 64 26 / 0 0 0 20 GRANTS.......................... 68 26 70 26 / 0 0 0 10 QUEMADO......................... 67 26 68 28 / 0 0 5 10 GLENWOOD........................ 76 33 75 38 / 0 0 0 10 CHAMA........................... 57 25 61 26 / 5 5 5 30 LOS ALAMOS...................... 64 36 67 32 / 0 0 0 5 PECOS........................... 67 33 71 32 / 0 0 0 5 CERRO/QUESTA.................... 62 29 65 26 / 0 0 0 10 RED RIVER....................... 56 29 58 29 / 0 0 0 10 ANGEL FIRE...................... 59 27 63 26 / 0 0 0 10 TAOS............................ 67 29 67 33 / 0 0 0 10 MORA............................ 67 32 70 33 / 0 0 0 5 ESPANOLA........................ 72 34 73 33 / 0 0 0 5 SANTA FE........................ 67 34 69 30 / 0 0 0 5 SANTA FE AIRPORT................ 69 35 72 35 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 70 40 73 41 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 72 44 75 43 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 74 37 77 41 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 72 40 76 42 / 0 0 0 5 LOS LUNAS....................... 76 35 77 40 / 0 0 0 5 RIO RANCHO...................... 73 39 75 42 / 0 0 0 5 SOCORRO......................... 81 39 81 44 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 68 37 70 40 / 0 0 0 5 TIJERAS......................... 73 39 72 38 / 0 0 0 5 MORIARTY/ESTANCIA............... 71 32 73 37 / 0 0 0 5 CLINES CORNERS.................. 70 38 73 39 / 0 0 0 5 GRAN QUIVIRA.................... 72 38 74 43 / 0 0 0 0 CARRIZOZO....................... 78 39 80 42 / 0 0 0 0 RUIDOSO......................... 72 40 75 45 / 0 0 0 0 CAPULIN......................... 73 32 73 44 / 0 0 0 5 RATON........................... 74 30 76 35 / 0 0 0 5 SPRINGER........................ 75 32 78 37 / 0 0 0 0 LAS VEGAS....................... 72 35 74 37 / 0 0 0 5 CLAYTON......................... 79 40 82 42 / 0 0 0 5 ROY............................. 77 38 78 47 / 0 0 0 0 CONCHAS......................... 82 43 86 45 / 0 0 0 0 SANTA ROSA...................... 81 41 84 46 / 0 0 0 0 TUCUMCARI....................... 83 41 87 47 / 0 0 0 0 CLOVIS.......................... 81 43 84 45 / 5 5 0 0 PORTALES........................ 83 44 85 44 / 5 5 0 0 FORT SUMNER..................... 84 44 87 44 / 0 0 0 0 ROSWELL......................... 88 45 91 51 / 0 0 0 0 PICACHO......................... 84 42 86 49 / 0 0 0 0 ELK............................. 78 39 81 50 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ502-505-508-521-523-526-529-539-540. && 43/52
Hazardous weather outlook, Mar 19, 6:00 AM MDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAR 19 2011 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS ACROSS THE FAR EAST CENTRAL PLAINS COUNTIES...MAINLY QUAY...CURRY AND ROOSEVELT TODAY. SEVERE THUNDERSTORMS ARE NOT LIKELY...BUT A SHORT LIVED SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT IN THIS AREA DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY THROUGH TUESDAY...SOUTHWEST TO WEST WINDS WILL PICK UP SIGNIFICANTLY. GUSTS BETWEEN 40 AND 55 MPH MAY BE FAIRLY COMMON. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL SPREAD TO INCLUDE MUCH OF THE EASTERN PLAINS MONDAY AND TUESDAY AND EVEN PARTS OF WEST AND CENTRAL NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN QUAY...CURRY AND ROOSEVELT COUNTIES FOR ISOLATED SEVERE THUNDERSTORMS. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:21 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 53 hr |
| Mar 20, 3:52 PM MDT | High Wind Warning | ABQ | 28 hr | |
| Mar 20, 3:52 PM MDT | Wind Advisory | ABQ | 28 hr |
Nearby
High Wind Watches in New Mexico, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.